Answers to Common Health Literacy Questions

Premier Physician Network providers answer frequently asked questions about health literacy.

What should someone do when they think they are experiencing a prescription medication side effect?

If you think you are experiencing a side effect to a medication your doctor prescribed, talk with your doctor right away, according to the National Institutes of HealthOff Site Icon (NIH).

Unless you have a severe allergic reaction to the medication, continue taking it until you call your doctor’s office for advice on next steps, according to the NIH.

Some side effects are minor and go away on their own, while others can be dangerous if not take care of, according to Premier HealthNet (PHN) physicians.

Your doctor will be able to help you weigh the risks and benefits of each medication you take to decide on a case-by-case basis the best choice for your health, according to PHN physicians.

Learn more:

Source: Joseph Allen, MD, Family Medicine of Vandalia; Christopher Aviles, MD, Beavercreek Family Physicians; Michael Dulan, MD, Dulan and Moore Dulan Family Wellness Center; Aleda Johnson, MD, Liberty Family Medicine; Josh Ordway, MD, Franklin Family Practice; Joseph Leithold, MD, Woodcroft Family Practice; Anne Nestor, MD, Trenton Family Medicine; Melinda Ruff, MD, Centerville Family Medicine; Anessa Alappatt, MD, Fairborn Medical Center; Ziad Khatib, MD, First Care Family Medical; Jennifer Romaker, NP-C, Fairfield Road Physician Offices